Do I take 20mg -8 MTX tablets tonight ? Or go back to just taking 6-( 15mg)????

Diagnosed with RA in Jan, RA factor then was 470;disease activity 90; ESR10 das28=5.8. I had120mgdepo-Medrone Injection them 15mg MTX,200mg Hydroxy, Folic acid 5mg once a week, this being my treatment with fortnightly blood tests, Everything going well Bloods all going down, saw Rheumy Nurse in april CRP down to 0.5 DAS 1.44 still had tender joints in couple on hands , toe joints. Fatigue still very bad. Suggested when I'd been on MTX 3months if still experiencing probs to up MTX to 20mg =8 tablets which I did 2 weeks ago... No probs that week, but this week from Tuesday onwards I have been so ill, Nausea, sickness, hot & cold chills, the need to sleep, Im now scared to take my MTX tonight!!!! Do I take 6 or 8 ???? I don't know, today is the first day I have felt nearly back to normal, no nausea no feeling as if Im hung over. I cant ring the Rheumy dept as bank holl weekend.

What do you my fellow suffurers think??? My GP put me on Tramodol 50mg Monday, I'm also thinking could it be down to them as well, im in constant pain in my hips. I just don't know what to do, Im more scared taking them tonight than when I first started!

Sorry to go on so, but I would appreciate your advice to what I should do....

Rie xxx

7 Replies

oldestnewest
  • Hi,

    It's very difficult to decide what someone else should do but I think that if it was me I would take into account the awful reactions of the last week on 20mgs and compare them to how well I felt previously taking 15 mgs. I think I would then decide to go back to 15mgs for tonight ( thus avoiding a repeat of the reactions from last week ) and as soon as possible contact Rheumy Nurse to say what I had done to get further advice.

    Hope this helps.

    Jean

  • Hi, Thanks for your reply, I probably will take the 15mgs and ring the Rheumy on Tuesday. I wasn't advised to take extra folic acid etc. I just don't want to go through last week again.

    Thanks Jean x Rie

  • Hi

    Ot take 17.5mg. I never increased MTX by more then one tablet at a time, based on what my rheum my said or have 2 folic acids over the next week and see?

    Good luck

  • Thanks Ronnie for your reply, Im going back to 15mgs tonight & ring my Rheumy on Tuesday, the last week I felt so ill.

    Rie x

  • Tramadol makes me feel really ill, especially if I don't take it regularly (like getting major withdrawals, even if I'm not really taking that much). Cocodamol has been a lot better for me (or just straight codeine). Could also be getting the folic a bt out of balance and might need more, but you would need to check that with your doctor.

  • Thanks earthwitch, I don't know if it was the MTX increase, the Tramodol or the combination of the two! I shall go back to 15mgs tonight & see how I get on, ring my Rheumy on Tuesday & see what they say. Im not taking the Tramodol, last one Friday night. Will let you know how I get on. Thanks.

    Rie xx

  • Hi - I'm in a very similar boat myself. For me I think it was the 40mg Omaprazole I was put on for tummy pain interacting badly with my injectable MTX 17.5mg. Last week I dropped to 15mg as there is less flexibility with injections of course and I had four syringes of 15mg to try before I review what's what.

    This past week was much better although I still had nausea I wasn't completely prostrate with it as previous few weeks. But I don't know now whether it's the lower dose of MTX which made the difference or whether it was the switch from Omaprazole to Ranitidine so I'm not sure whether to try my remaining dose of 17.5 tomorrow night now my stomach has improved completely - or whether to stick to 15mg. I think I'll be sticking to 15mg as I just can't afford to get that sick again so I know how you feel. I will discuss with my GP after my stomach scan a week tomorrow and then try the higher dose of MTX again while on Ranitidine.

    If I was in your shoes I'd drop dose of MTX to 15mg but keep on the tramadol - see how you go this week and then the following week you could do the opposite and drop the tramadol and take the 20mg of MTX? I think it's more likely to be the MTX if your nausea coincides - moving up from 15 to 20 without stepping up to 17.5 for a while first makes me think this but I think you're going to have to conduct a trial for yourself and be as logical as possible i.e write down symptoms after each dose of each drug. Tilda x

You may also like...